# SDR CA040428001

- Difficulty date: April 27, 2004
- Submitted: June 4, 2004
- Operation: General aviation
- Make and model: Bell 212
- Aircraft time: 10,961 hours
- Engine: Pwa PT6T3
- System (JASC): 5410 · Nacelle/Pylon, Main Frame
- Part: Access Door
- Part number: 212060822001
- Condition: Cracked
- Location: Cowl
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING THE DAILY INSPECTION THE COWL INSPECTION DOOR HINGE WAS FOUND LOOSE ALLOWING THE DOOR TO HANG DOWN. UPON REMOVAL OF THE COWLING IT WAS FOUND THAT THE ATTACH FLANGE FOR THE COWL ACCESS DOOR HINGE WAS CRACKED ACROSS 75 PERCENT OF THE FLANGE LENGTH.  THE DOOR WAS REMOVED AND THE FLANGE REPAIRED.  IF THE CRACK HAD EVENTUALLY CROSSED THE FLANGE THE DOOR COULD HAVE FALLEN UPON THE MAIN DRIVESHAFT SHAFT,  WHICH ROTATES AT 6600 RPM DURING FLIGHT. THERE WAS POTENTIAL FOR SERIOUS DAMAGE.
